Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Quad Cities, IA

June 21, 20138 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2013, 9:42 AM CDT for 8 counties in Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 9:42 AM CDT (14:42 UTC)
Expired
Jun 21, 2013, 10:45 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, IA, Cedar County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 10:00 AM CDTHAIL 0.5Monticello, IAPEA TO DIMES.
Jun 21, 10:03 AM CDTTSTM WND GST 603 E Cedar Rapids, IA60 MPH PLUS WIND GUSTS
Jun 21, 10:20 AM CDTTSTM WND GST 501 Sse Cedar Rapids, IAALSO HEAVY RAIN. 0.50 INCHES IN 7 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:38 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS53 KDVN 211442
SVRDVN
IAC011-031-055-061-097-103-105-113-211545-
/O.NEW.KDVN.SV.W.0083.130621T1442Z-130621T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BENTON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  WEST CENTRAL JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  JONES COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1045 AM CDT

* AT 937 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PRAIRIEBURG TO ATKINS...AND MOVING SOUTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS. THESE STORMS HAVE A HISTORY OF
           PRODUCING DAMAGING WINDS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR RAPIDS...ANAMOSA...MECHANICSVILLE...HIAWATHA...WAUBEEK...
  HOPKINTON...FAIRFAX...MARION...WHITTIER...WORTHINGTON...VIOLA...
  STONE CITY...SPRINGVILLE...MONTICELLO...LANGWORTHY...SWISHER...
  BERTRAM...SHUEYVILLE...ELY AND MARTELLE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 32.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...BUZZARD
RIDGE WILDLIFE AREA...PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY
PARK...SQUAW CREEK PARK...FILLMORE RECREATION AREA...MATSELL BRIDGE
NATURAL AREA AND MORGAN CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1441Z 301DEG 25KT 4223 9143 4198 9181

HAIL...<.75IN
WIND...60MPH

$$

12
3 follow-up statements
541 
WWUS53 KDVN 211509
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 AM CDT FRI JUN 21 2013

IAC011-031-055-061-097-103-105-113-211545-
/O.CON.KDVN.SV.W.0083.000000T0000Z-130621T1545Z/
LINN IA-JOHNSON IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-
CEDAR IA-JONES IA-
1009 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHWESTERN CEDAR...EAST CENTRAL BENTON...SOUTHEASTERN DELAWARE...
SOUTHWESTERN DUBUQUE...WEST CENTRAL JACKSON...NORTHEASTERN JOHNSON
AND LINN COUNTIES UNTIL 1045 AM CDT...

AT 1004 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ONSLOW TO SWISHER...AND MOVING
SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...SPOTTER REPORTS AND RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...CENTER JUNCTION...BERNARD...MOUNT VERNON...MORLEY...
ONSLOW...LISBON...CANTON...LAKE MACBRIDE STATE PARK...OLIN...
WYOMING...SOLON...GARRY OWEN...SANDY BEACH CAMP GROUND...WILDWOOD
ACRES...TWIN VIEW HEIGHTS...SOUTH GARY OWEN...SUGAR BOTTOM CAMP
GROUND...EMELINE AND HALE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 33.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...BUZZARD
RIDGE WILDLIFE AREA...PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY
PARK...SQUAW CREEK PARK...FILLMORE RECREATION AREA...MATSELL BRIDGE
NATURAL AREA AND MORGAN CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1509Z 302DEG 29KT 4217 9098 4185 9165

HAIL...1.00IN
WIND...60MPH

$$

12
371 
WWUS53 KDVN 211535
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT FRI JUN 21 2013

IAC011-031-055-061-097-103-105-113-211545-
/O.CON.KDVN.SV.W.0083.000000T0000Z-130621T1545Z/
LINN IA-JOHNSON IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-
CEDAR IA-JONES IA-
1035 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHWESTERN CEDAR...EAST CENTRAL BENTON...SOUTHEASTERN DELAWARE...
SOUTHWESTERN DUBUQUE...WEST CENTRAL JACKSON...NORTHEASTERN JOHNSON
AND LINN COUNTIES UNTIL 1045 AM CDT...

AT 1030 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTER JUNCTION TO MECHANICSVILLE...AND MOVING
SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE     
         TO ROOFS...SIDING AND TREES. THESE STORMS HAVE A HISTORY OF 
         PRODUCING WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WYOMING...CANTON...HALE...GARRY OWEN...WILDWOOD ACRES...SOUTH GARY
OWEN...EMELINE AND CRAB TOWN.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 7 AND 33.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...BUZZARD
RIDGE WILDLIFE AREA...PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY
PARK...SQUAW CREEK PARK...FILLMORE RECREATION AREA...MATSELL BRIDGE
NATURAL AREA AND MORGAN CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1534Z 301DEG 27KT 4206 9104 4185 9128

HAIL...1.00IN
WIND...60MPH

$$

12
131 
WWUS53 KDVN 211546
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 AM CDT FRI JUN 21 2013

IAC011-031-055-061-097-103-105-113-211555-
/O.EXP.KDVN.SV.W.0083.000000T0000Z-130621T1545Z/
LINN IA-JOHNSON IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-
CEDAR IA-JONES IA-
1046 AM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR JONES...NORTHWESTERN CEDAR...
EAST CENTRAL BENTON...SOUTHEASTERN DELAWARE...SOUTHWESTERN DUBUQUE...
WEST CENTRAL JACKSON...NORTHEASTERN JOHNSON AND LINN COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM CDT.

LAT...LON 4222 9065 4171 9154 4201 9200 4246 9111
TIME...MOT...LOC 1535Z 301DEG 27KT 4205 9103 4185 9127

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:27 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 21, 6:27 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 AM CDT FRI JUN 21 2013

.SYNOPSIS...
ISSUED AT 315 AM CDT FRI JUN 21 2013

CONVECTIVE COMPLEX CURRENTLY STARTING TO DIVE SOUTHEASTWARD FROM JUST
WEST OF MPX TOWARDS SOUTHEAST MINNESOTA. THIS PATH IS ALSO DEPICTED
IN MSAS SURFACE DEWPOINTS AND THETA E GRADIENTS. OVER THE DVN CWA
WARM SOUTH SOUTHEAST WINDS HAVE MAINLY KEPT TEMPS IN THE MIDDLE AND
UPPER 70S AS OF 08Z...WITH DEWPOINTS IN THE 60S. ON RADAR...A LINE
OF WIDELY SCATTERED SHOWERS WITH A FEW ISOLATED LIGHTNING STRIKES
WERE FOUND ALONG AND EAST OF THE MISSISSIPPI RIVER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CDT FRI JUN 21 2013

MAIN FOCUS ON THE SHORT TERM IS WITH TRACKING MCS IN MINNESOTA
SOUTHEASTWARD INTO/ACROSS PARTS OF THE DVN CWA.  MODELS DO NOT HAVE
A HANDLE ON THE ONGOING ACTIVITY TO THE NORTH...THUS CONCEPTUAL
MODELS AND SHORT TERM FORECASTING TOOLS WERE HEAVILY RELIED UPON.

BELIEVE MINNESOTA CONVECTIVE ACTIVITY WILL WORK INTO AND ACROSS THE
NORTHERN PART OF THE CWA...MAINLY NORTH OF I80 THIS MORNING. EXITING
AROUND MIDDAY.  AT THIS TIME... IT SHOULD BE IN A DIMINISHING OR
WEAKENING PHASE AS IT MOVES THROUGH.  HOWEVER...CANNOT RULE OUT A
MARGINALLY SEVERE STORM.  THE SPC HAS THE ENTIRE OUTLOOK AREA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS.  TEMPERATURES WILL BE HELD
DOWN INITIALLY DUE TO THE CONVECTION...BUT WILL MANAGE A LATE DAY
RECOVERY...BUT NOT ENOUGH TO SPARK ADDITIONAL SHOWERS AND STORMS.
STILL UNCERTAIN FOR AREAS NORTH OF HIGHWAY 30...CLOSER TO DEWPOINT
GRADIENT...THUS LEFT A SLIGHT CHANCE IN THAT AREA THROUGH THE NIGHT.
HIGHS TODAY WERE BUMPED UP A TAD WITH MID 80S NORTH TO LOW 90S
SOUTH...AS WELL AS MINS TONIGHT /UPPER 60S AND LOWER 70S/.

14

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 315 AM CDT FRI JUN 21 2013

MID SUMMER HEAT AND HUMIDITY INTO WEDNESDAY...THEN TURNING COOLER
WITH BEST CHANCE OF THUNDERSTORMS THURSDAY.

OVERVIEW...MODEL INITIALIZATION AND VERIFICATION AVERAGE WITH ALL
SOLUTIONS POOR ON MINNESOTA MCS. LARGE SCALE FORCING AND KINEMATIC
FIELDS LEAST WORST SOLUTIONS TEND TOWARD UKMET AND HI-RES ECMWF.
DAYS 2 THROUGH 7 VERIFICATION AT 2 AM SUPPORTS A KINEMATIC FORCING
OF A 60/40 MIX OF HI-RES ECMWF/UKMET WITH GFS. THIS SUGGESTS LITTLE
OR NO CONVECTION SATURDAY THROUGH SUNDAY...THEN INCREASING LOW CHANCE
OF CONVECTION INTO TUESDAY. PERSISTENCE SUPPORTS WITH LOW LEVEL THERMAL
FIELDS TEMPERATURES 4-8 DEGREES ABOVE NORMAL INTO WEDNESDAY WITH FORCING
PROFILES FAVORING LOW CHANCE POPS SUNDAY NIGHT INTO THURSDAY WITH POOR
TO VERY POOR CONFIDENCE OF TIMING OF ANY STORMS THROUGH WEDNESDAY ATTM
DUE TO PULSE NATURE OF CONVECTION UNTIL THE FRONT ARRIVES AND PASSES
ON THURSDAY.

SATURDAY AND SUNDAY...FAIR...VERY WARM TO HOT AND HUMID. HIGHS WITHIN
3 DEGREES EITHER SIDE OF 91F PER LOCAL TOOLS. NIGHTS MUGGY WITH LOWS...MOSTLY
IN THE LOWER 70S WITH MODERATE SOUTH WINDS OF 10 TO 20 KTS WITH SOME
GUSTS TO AROUND 25 MPH IN THE AFTERNOON HOURS. DEWPOINTS TO HOVER WITHIN
FEW DEGREES OF 70F.

SUNDAY NIGHT...LOW CHANCE OF CONVECTION SUGGESTED WITH ARRIVAL OF A
WEAK UPPER DISTURBANCE THAT LATER SHIFTS WILL NEED TO MONITOR WITH
MARGINAL RISK OF STRONG STORMS DUE TO MODERATE INSTABILITY WITH MLCAPE
VALUES AROUND 2500 J/KG AND DECENT UPPER LEVEL DIFFLUENCE.

MONDAY THROUGH WEDNESDAY...CONTINUED VERY WARM AND HUMID WITH LOW LEVEL
THERMAL FIELDS SUPPORTIVE OF HIGHS 86-93F AND MINS MOSTLY IN THE LOWER
70S EXCEPT MID/UPPER 60S WITH ANY COOL POOLS DUE TO NOCTURNAL CONVECTION.
FORCING PROFILES AND INSTABILITY SUGGESTS CONVECTION MOSTLY LATE PM
INTO AM HOURS WITH STRONG TO ISOLATED LOW END PULSE SEVERE POSSIBLE
LATE PM INTO LATE EVENING HOURS.

THURSDAY...COOLER WITH POPS TOO LOW MOSTLY DUE TO TIMING OF FRONTAL
PASSAGE FOR LATER SHIFTS TO REASSESS. MAGNITUDE OF TIMING OF SHOULD
BE BETTER CLARIFIED IN THE NEXT 12-24 HOURS. LOCAL TECHNIQUES SUGGEST
THIS FRONT SHOULD BE A STRONGER AND PROBABLY A BIT COOLER TEMPS THAN
ARE FORECASTED. THIS COOLER TREND SHOULD LAST INTO NEXT WEEKEND.

NICHOLS

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 627 AM CDT FRI JUN 21 2013

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING NEAR THE CID
AND DBQ TERMINALS...POSSIBLY DIPPING INTO THE MLI AREA. SLIGHT
THUNDERSTORM CHANCES WILL LINGER NEAR DBQ THROUGH THE NIGHT
TONIGHT...BUT THE CHANCE IS TOO LOW TO INCLUDE IN TAFS. WINDS WILL
REMAIN FROM THE SOUTH SOUTHEAST AT ABOUT 10 TO 15 KTS...WITH GUSTS
BETWEEN 17 AND 23 KTS BETWEEN 15Z AND 00Z. CIGS WILL REMAIN ABOVE
6000 FT THROUGH THE PERIOD.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...14
SHORT TERM...14
LONG TERM...NICHOLS
AVIATION...14
Hazardous weather outlook, Jun 21, 4:35 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT FRI JUN 21 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-220900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
435 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
MORNING AND POSSIBLY LASTING INTO THE AFTERNOON. THE AREAS THAT HAVE
THE BEST CHANCES OF STORMS ARE NORTH OF I 80. SOME ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING ALONG AND NORTH OF
HIGHWAY 30 WITH PRIMARILY DAMAGING WINDS OF AROUND 60 MPH AND TO A
LESSER EXTENT QUARTER SIZED HAIL THE THREATS. THE STORM PREDICTION
CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS. THE PULSE
NATURE OF THE STORMS SUGGEST ANY STRONG TO SEVERE STORMS WOULD LIKELY
OCCUR IN THE AFTERNOON AND EVENING HOURS AND WOULD BE ISOLATED IN
COVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY NOT ANTICIPATED TONIGHT.

14/NICHOLS

In the hours before

Local storm report, Jun 21, 9:09 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     TSTM WND GST     QUASQUETON              42.40N 91.76W
06/21/2013  E0 MPH           BUCHANAN           IA   EMERGENCY MNGR

            ESTIMATED 50 TO 60 MPH WINDS.

0906 AM     HAIL             QUASQUETON              42.40N 91.76W
06/21/2013  E0.88 INCH       BUCHANAN           IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jun 21, 9:13 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HEAVY RAIN       INDEPENDENCE            42.47N 91.89W
06/21/2013  E1.20 INCH       BUCHANAN           IA   TRAINED SPOTTER

            20 MINUTE RAINFALL

0913 AM     TSTM WND DMG     1 NNW QUASQUETON        42.41N 91.77W
06/21/2013                   BUCHANAN           IA   TRAINED SPOTTER

            2 TO 5 INCH TREE LIMBS DOWN WITH ESTMATED WINDS OF 55
            MPH.

&&

GROSS
Special weather statement, Jun 21, 9:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 AM CDT FRI JUN 21 2013

IAZ040>042-211615-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-
920 AM CDT FRI JUN 21 2013

...HEAVY RAIN AND MINOR FLOODING...

THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL ACROSS THE AREA
THROUGH 11 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE
COMMON WITH THE STORMS. THIS WILL RESULT IN PONDING OF WATER IN
DITCHES AND OTHER LOW LYING AREAS...AND RISES ON AREA STREAMS AND
CREEKS. MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS
AND GREATLY REDUCED VISIBILITIES IN THE HEAVY RAIN.

&&

LAT...LON 4265 9074 4230 9070 4229 9204 4265 9207
Local storm report, Jun 21, 9:39 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HEAVY RAIN       INDEPENDENCE            42.47N 91.89W
06/21/2013  E1.20 INCH       BUCHANAN           IA   TRAINED SPOTTER

            20 MINUTE RAINFALL

0937 AM     TSTM WND GST     ALBURNETT               42.15N 91.62W
06/21/2013  E60 MPH          LINN               IA   BROADCAST MEDIA

            ESTIMATED 55 TO 60 MPH WIND

&&

DLF
Local storm report, Jun 21, 9:40 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     MONTICELLO              42.24N 91.19W
06/21/2013  M56 MPH          JONES              IA   AWOS

&&

DLF
Special weather statement, Jun 21, 9:42 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT FRI JUN 21 2013

IAZ051-052-211615-
LINN IA-BENTON IA-
942 AM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH VERY HEAVY RAIN...

THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL ACROSS THE AREA
THROUGH 11 AM. THE HEAVIEST RAINS ARE EXPECTED ACROSS NORTHERN
PORTIONS OF LINN AND BENTON COUNTIES WHERE 1 TO 2 INCHES WILL
BE COMMON. THIS WILL RESULT IN PONDING OF WATER IN DITCHES AND
OTHER LOW LYING AREAS...AND RISES ON AREA STREAMS AND CREEKS.
MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS AND
GREATLY REDUCED VISIBILITIES IN THE HEAVY RAIN.

&&

LAT...LON 4230 9230 4229 9136 4201 9137 4203 9230

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:23 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more52 min
Jun 21, 8:41 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware49 min
Jun 21, 8:49 AM CDTSevere Thunderstorm WarningDVNBuchanan41 min
Jun 21, 8:54 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Jones, Linn66 min
Jun 21, 9:04 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn56 min
Jun 21, 9:20 AM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque115 min
Jun 21, 9:42 AM CDTSpecial Weather StatementDVNBenton, Linn93 min
Jun 21, 10:50 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson, Jones55 min
Jun 21, 11:12 AM CDTSpecial Weather StatementDVNCedar, Linn108 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.